Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 11, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Mar 31, 2014, 3:36 AM CDT for Vernon County, Missouri; Bourbon County, Crawford County, Kansas. It took effect at Mar 31, 2014, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2014, 3:36 AM CDT (08:36 UTC)
- In effect from
- Mar 31, 2014, 10:00 AM CDT
- Expired
- Mar 31, 2014, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Crawford County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2505 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS73 KSGF 310836 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 336 AM CDT MON MAR 31 2014 ...STRONG GUSTY SOUTHERLY WINDS EXPECTED TODAY... .SURFACE LOW PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS THROUGH TODAY. A TRAILING COLD FRONT WILL MOVE EAST AS THE SURFACE LOW MOVES TOWARDS THE GREAT LAKES REGION. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND THE OSAGE PLAINS OF MISSOURI. THIS WILL RESULT IN WINDS FROM 25 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES THIS MORNING THROUGH THIS AFTERNOON. THE WINDS WILL STRENGTHEN QUICKLY AFTER SUNRISE WITH THE STRONG WINDS CONTINUING UNTIL NEAR SUNSET. KSZ073-097-MOZ066-010000- /O.NEW.KSGF.WI.Y.0011.140331T1500Z-140401T0000Z/ BOURBON-CRAWFORD-VERNON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...NEVADA 336 AM CDT MON MAR 31 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING AND AREAS AFFECTED...STRONG AND GUSTY WINDS WILL OCCUR THIS MORNING AND THROUGH THIS AFTERNOON FOR AREAS GENERALLY ALONG AND WEST OF A PITTSBURG KANSAS TO NEVADA MISSOURI LINE. * WINDS...SUSTAINED SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...CROSSWINDS ON EXPOSED...EAST TO WEST ORIENTED ROADS MAY AFFECT HIGH PROFILE VEHICLES. OUTDOOR OBJECTS THAT ARE NOT SECURED MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HATCH
2 follow-up statements
903 WWUS73 KSGF 311610 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1110 AM CDT MON MAR 31 2014 ...STRONG GUSTY SOUTHERLY WINDS EXPECTED TODAY... .SURFACE LOW PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS THROUGH TODAY. A TRAILING COLD FRONT WILL MOVE EAST AS THE SURFACE LOW MOVES TOWARDS THE GREAT LAKES REGION. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND THE OSAGE PLAINS OF MISSOURI. THIS WILL RESULT IN WINDS FROM 25 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES THIS MORNING THROUGH THIS AFTERNOON. THE WINDS WILL STRENGTHEN QUICKLY AFTER SUNRISE WITH THE STRONG WINDS CONTINUING UNTIL NEAR SUNSET. KSZ073-097-MOZ066-010000- /O.CON.KSGF.WI.Y.0011.000000T0000Z-140401T0000Z/ BOURBON-CRAWFORD-VERNON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...NEVADA 1110 AM CDT MON MAR 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING AND AREAS AFFECTED...STRONG AND GUSTY WINDS WILL OCCUR THIS MORNING AND THROUGH THIS AFTERNOON FOR AREAS GENERALLY ALONG AND WEST OF A PITTSBURG KANSAS TO NEVADA MISSOURI LINE. * WINDS...SUSTAINED SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...CROSSWINDS ON EXPOSED...EAST TO WEST ORIENTED ROADS MAY AFFECT HIGH PROFILE VEHICLES. OUTDOOR OBJECTS THAT ARE NOT SECURED MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GRIFFIN
154 WWUS73 KSGF 312353 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 653 PM CDT MON MAR 31 2014 KSZ073-097-MOZ066-010100- /O.EXP.KSGF.WI.Y.0011.000000T0000Z-140401T0000Z/ BOURBON-CRAWFORD-VERNON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...NEVADA 653 PM CDT MON MAR 31 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... BREEZY SOUTHWEST WINDS HAVE GRADUALLY DECREASED OVER THE PAST FEW HOURS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WINDS WILL REMAIN GUSTY AT TIMES THIS EVENING AS A COLD FRONT MOVES THROUGH THE REGION. $$ GAGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 31, 12:49 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 31, 12:49 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1249 AM CDT Mon Mar 31 2014 .SHORT TERM...(This Evening through Monday) Issued at 215 PM CDT SUN MAR 30 2014 Southerly winds will continue tonight as low pressure deepens over the central High Plains. This surface low will track into Nebraska by day break Monday with a cold front trailing southward across central Kansas. A low level jet will strengthen over the eastern Plains tonight ahead of the front resulting in increasing moisture transport. This may be enough to support isolated convection as far east the Kansas Missouri border by Monday morning. The front will push east across Ozarks region Monday as a potent shortwave trough lifts across the northern Plains. While poor moisture quality will be an inhibiting factor to the coverage of precipitation I still expect isolated to scattered showers and thunderstorms to develop from west to east on Monday. The lack of moisture will also limit instability and severe storms are not expected. Otherwise warm and breezy conditions will occur Monday. The gusty winds will result in areas of an elevated fire weather risk. .LONG TERM...(Monday Night through Sunday) Issued at 215 PM CDT SUN MAR 30 2014 An active weather pattern is still expected to evolve as we head through the coming week. The front that pushes across the area Monday will stall over Arkansas and Oklahoma Tuesday while a broad southwesterly flow aloft develops across the region. This front will lift northward as a warm front late Tuesday night and Wednesday as a series of minor impulses track northeast across the Ozarks. A southerly low level jet will strengthen later Tuesday into Wednesday causing in strong moisture and warm air advection. Expect elevated convection to develop as early as Tuesday afternoon but more so Tuesday night and Wednesday. Strengthening deep layer sheer and increasing instability rooted above the boundary layer could support strong to possibly severe storms Tuesday night into Wednesday morning. The warm front will lift north into southern Missouri and southeastern Kansas Wednesday with much of the area in the warm sector by Wednesday afternoon into Wednesday night. The front is progged to stall from southeastern Kansas into central Missouri by Wednesday evening. Additional convection is expected to develop Wednesday with development focused near the front. Surface based storms will likely develop Wednesday afternoon and evening within the warm sector. It appears that instability will be sufficient for robust updrafts and the potential for strong to possibly severe storms. The front is expected to remain stalled across the area into Thursday as a surface low develops and tracks northeast from Oklahoma. Meanwhile a deep upper level trough will lift northeast across the Plains. While details on the evolution of this system remain uncertain, it appears at this time that the potential for severe weather will increase Thursday. The warm sector will likely become established across most of the area Thursday as the southerly flow increases ahead of the surface low. Meanwhile a dry line will push east across eastern Oklahoma. This along with an increasingly diffluent upper pattern and strong deep layer shear will promote the potential development of severe storms. Heavy rainfall and localized flooding may also become a concern Wednesday into Thursday given the potential of several rounds of convection and training storms. Area interest should closely monitor the latest weather information regarding the active weather from late Tuesday through Thursday. Other than the possibility of a few lingering showers Friday a cooler and drier airmass will follow the passage of this system Friday into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1236 AM CDT MON MAR 31 2014 VFR conditions will continue through this evening. Brisk and gusty south to southwest winds will continue today as low pressure tracks across the Corn Belt region. Low level wind shear will also persist into early this morning as a low level jet stream remains over the region. An upper level disturbance and approaching frontal boundary will then move through the region this afternoon. While there may be some light shower/sprinkle activity with these features, a dry low level atmosphere will negate any potential MVFR conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Schaumann
Hazardous weather outlook, Mar 30, 11:00 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 PM CDT SUN MAR 30 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010400- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1100 PM CDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... A FEW ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY MORNING ACROSS SOUTHEASTERN KANSAS AND EXTREME WESTERN MISSOURI AHEAD OF AN APPROACHING STORM SYSTEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY AS THE STORM SYSTEM TRACKS ACROSS THE AREA. NO SEVERE WEATHER IS EXPECTED. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR AGAIN MONDAY ALONG WITH WINDY CONDITIONS. WINDS MAY GUST UP TO 35 MPH. A STRONGER STORM SYSTEM WILL BRING THUNDERSTORMS TO THE REGION FROM TUESDAY NIGHT THROUGH THURSDAY. WHILE THE DEVELOPMENT OF THIS SYSTEM REMAINS UNCERTAIN...THE POTENTIAL FOR STRONG TO SEVERE STORMS AND HEAVY RAINFALL SHOULD BE MONITORED. MULTIPLE ROUNDS OF RAINFALL ARE LIKELY ON WEDNESDAY AND THURSDAY LEADING TO AN INCREASED RISK OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.